sorry to hear that you are still feeling the effects of the Interferon.
I am on my second course of Interferon and Ribavirin - the first was 99/00 pre-transplant and the second started a year ago following my second transplant. Sorry to say this, but I have found that the Interefron really screws you up - I'm sorry that I cannot find any nicer way of saying it, but it really does.
I can't say that I felt any long term effects after the first course of treatment which stopped just before the first liver. As I am still on the Interferon now , again I can't really say about longer term effects. I know that from time to time I do feel incredibly down, and this is not part of my normal make-up. Apparently I am prone to mood swings as well,but I don't recognise that.
The only thing that I can say is that life on Interferon is better than the alternative, for me. Without it, the Hep C would have been wrecking the 2nd transplant and as I have been advised that there won't be another, the final outcome wouldn't be hard to see. I live in hope that the drug companies are in the process of developing a proper cure for Hep C and that they do this before too much damage is caused. It always seems to be 5 years away according to the docs !!
I am sure you know this , so sorry for saying the bleedingly obvious, but if you can manage on the Interferon, I would say that is much more preferable than the alternative. If you stop taking it and the Hep C returns, as I understand it, it will only lead to one thing. If you can avoid a transplant ( assuming you would fulfill the criteria) I would do so. Whilst they have been life savers for me, I would have prefered not to have had to go thru it - I found the stresses of being on the waiting list unbearable. The long term implications of a transplant are also huge.
Basically, if you can stick with the Interefron I would - this is a lay person's view but the alternatives are much more complicated ( in my humble opinion). Presumably you have spoken with your docs about how you are feeling - mine prescribed some happy pills, which I have resisted taking as I'm on enough tablets/injections already !!
Its easy to say keep your chin up, but be aware, there are many people who are out there who face similar situations - you are not on your own.
Keep well. All the best.